MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR 3DKNEE; EMPOWR 3D KNEETM INS, 10R 12MM, VE

ENCORE MEDICAL L.P. EMPOWR 3DKNEE; EMPOWR 3D KNEETM INS, 10R 12MM, VE
Catalog Number 342-12-710
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 02/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient had a bilateral total knee arthroplasty (tka) in 2016, they developed pain and laxity in their joint.The surgeon performed a synovectomy with poly exchange to stabilize knee.
 
Additional Manufacturer Narrative
The reason for this revision surgery was knee pain and joint laxity.The previous surgery and the revision detailed in this investigation occurred over 9 months apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to knee pain and joint laxity.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the pain.There are multiple factors that may contribute to the event that are outside the control of djo surgical are excessive loading, unbalanced joint, patient activities, trauma and patient non-compliance with medical instructions.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR 3DKNEE
Common Device Name
EMPOWR 3D KNEETM INS, 10R 12MM, VE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6411009
Report Number1644408-2017-00172
Device Sequence Number18995150
Product Code JWH
UDI-Device Identifier00888912167475
UDI-Public(01)00888912167475
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2020
Device Catalogue Number342-12-710
Device Lot Number124T1005
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age53 YR